Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Noticed blue spots on face, like bruises and visible veins hands. Blood pressure elevated. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
This is for my friend. A woman of 64. She had one bottle of beer in the evening and befor going to bed noticed blue spots on her face, like brouises, also the veins on her hands were sharply visible, otherwise she was OK and the condition did not last long, her blood preassure was elevated.
Posted Wed, 26 Jun 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 1 hour later
Welcome to healthcare magic
Alcohol is known to cause transient flushing of skin due to release of histamine by a break down product. But it is usually red in color. Veins of the hands became more prominent maybe because of increased blood pressure combined with the increased peripheral circulation due to alcohol.
Blue coloured transient spots are unusual. It is better to rule out methhemoglobinemia or cyanosis. Is she on any medications which you know of?

I would recommend a complete blood count including Hemoglobin, Total and differential counts and Methhemoglobin levels.
Hope this helped.
If you have any further questions I will be happy to help.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor